Threshold-based admission control policies for multimedia servers

被引:26
|
作者
Chen, IR
Chen, CM
机构
[1] Institute of Information Engineering, National Cheng Kung University, Tainan
来源
COMPUTER JOURNAL | 1996年 / 39卷 / 09期
关键词
D O I
10.1093/comjnl/39.9.757
中图分类号
TP3 [计算技术、计算机技术];
学科分类号
0812 ;
摘要
Traditional admission control algorithms for on-demand multimedia servers concern the acceptance decisions for new clients' requests so as to guarantee that continuous services to all clients are executed. These algorithms determine whether a new client can be accepted, based on the consideration whether the underlying hardware can satisfy the quality of service (QoS) requirements of admitted client requests. In this paper, we consider a richer class of admission control algorithms that make acceptance/rejection decisions not only to satisfy the hardware requirements of client requests but also to optimize the reward of the system based on a performance criterion as it services clients of different priority classes, We divide the server capacity into a number of 'priority threshold values' based on which the system decides whether to accept clients of different priority classes dynamically in order to maximize the system value, The resulting threshold-based admission control algorithm is developed based on the idea that admission control can be driven not only by hardware requirements, but also by knowledge regarding the workload characteristics of client requests, thus allowing the system to adjust dynamically the threshold values in response to changes in client workload characteristics. We derive a close-form expression for the value which the system can obtain when operating under the threshold-based algorithm as a function of model parameters, and discuss how the server can utilize the analytical solution at run time so as to maximize the system value dynamically without violating clients' continuity requirements.
引用
收藏
页码:757 / 766
页数:10
相关论文
共 50 条
  • [1] Threshold-based admission control for a multimedia Grid: analysis and performance evaluation
    Zhang, Yang
    Cao, Jiannong
    Chen, Xiaolin
    Lu, Sanglu
    Xie, Li
    [J]. CONCURRENCY AND COMPUTATION-PRACTICE & EXPERIENCE, 2006, 18 (14): : 1747 - 1758
  • [2] Threshold-based admission policies for video services
    Chan, SHG
    Tobagi, FA
    [J]. GLOBECOM'99: SEAMLESS INTERCONNECTION FOR UNIVERSAL SERVICES, VOL 1-5, 1999, : 2076 - 2080
  • [3] Adaptive threshold-based admission control
    Sandström, H
    Bodin, U
    Schelén, O
    [J]. ICC 2005: IEEE INTERNATIONAL CONFERENCE ON COMMUNICATIONS, VOLS 1-5, 2005, : 48 - 52
  • [4] Performance analysis of a threshold-based call admission control scheme for multimedia wireless networks
    Nasser, Nidal
    Lu, Ning
    Bigham, John
    [J]. 2006 ASIA-PACIFIC CONFERENCE ON COMMUNICATION, VOLS 1 AND 2, 2006, : 340 - 345
  • [5] Threshold-based admission control method for multicast environment
    Jo, SK
    Guha, D
    Choi, JK
    Choi, SG
    Lee, JH
    [J]. 8TH INTERNATIONAL CONFERENCE ON ADVANCED COMMUNICATION TECHNOLOGY, VOLS 1-3: TOWARD THE ERA OF UBIQUITOUS NETWORKS AND SOCIETIES, 2006, : U55 - U59
  • [6] Efficient admission control algorithms for multimedia servers
    Jiang, XY
    Mohapatra, P
    [J]. MULTIMEDIA SYSTEMS, 1999, 7 (04) : 294 - 304
  • [7] An aggressive admission control scheme for multimedia servers
    Jiang, XY
    Mohapatra, P
    [J]. IEEE INTERNATIONAL CONFERENCE ON MULTIMEDIA COMPUTING AND SYSTEMS '97, PROCEEDINGS, 1997, : 620 - 621
  • [8] Efficient admission control algorithms for multimedia servers
    Xiaoye Jiang
    Prasant Mohapatra
    [J]. Multimedia Systems, 1999, 7 : 294 - 304
  • [9] Threshold-based and priority adaptive session-based admission control
    Li, SJ
    Shen, RM
    [J]. 8TH WORLD MULTI-CONFERENCE ON SYSTEMICS, CYBERNETICS AND INFORMATICS, VOL III, PROCEEDINGS: COMMUNICATION AND NETWORK SYSTEMS, TECHNOLOGIES AND APPLICATIONS, 2004, : 164 - 169
  • [10] Optimal Control of Degrading Units through Threshold-Based Control Policies
    Efrosinin, Dmitry
    Stepanova, Natalia
    [J]. MATHEMATICS, 2022, 10 (21)